# SDR WRLA96038

- Difficulty date: September 8, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N9MMAS
- Make and model: Doug DC-10-30
- Aircraft serial: 46955
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Upper Bearing
- Part number: ACG7023503
- Condition: Galled
- Location: Nlg Strut
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB-OUT, FLT CREW SELECTED L/G 'UP'.  NOSE GEAR FAILED TO RETRACT, AND INDICATED 'UNSAFE'.  GEAR WAS RE-SELECTED TO DOWN POSITION.  ALL L\G ASSYS TRANSITIONED TO 'DOWN AND LOCKED' POSITION.  FLT CREW ELECTED TO RETURN TO POINT OF DEPART (KLAX) FOR MX ACTION.  A/C LANDED W/O FURTHER INCIDENT.  MAINTENANCE FOUND 'GROUND SENSING BRACKET' BROKEN.  SUBMITTER STATES, MALFUNCTION WAS CAUSED BY THE NOSE STRUT NOT FULLY EXTENDING WHEN LEAVING GROUND.  INVESTIGATION OF NOSE STRUT IDENTIFIED THAT 'UPPER BEARING' WAS GALLED, CAUSING THE INNER CYLINDER TO NOT FULLY EXTEND.  UPPER BEARING WAS REPLACED, NOSE STRUT WAS RESEALED, AND GROUND SENSING BRACKET REPLACED.  A/C WAS JACKED AND OPS CHECKED OK.
